Alert archive / Wisconsin / Winter Storm Watches in 2011

Winter Storm Watch 3, NWS Milwaukee, WI

March 7, 2011Green Lake County, Marquette County, Wisconsin

NWS Milwaukee, WI issued this winter storm watch at Mar 7, 2011, 8:51 PM CST for Green Lake County, Marquette County, Wisconsin. It took effect at Mar 9, 2011, 3:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 7, 2011, 8:51 PM CST (02:51 UTC)
In effect from
Mar 9, 2011, 3:00 AM CST
Expired
Mar 8, 2011, 3:35 PM CST
In force
Issued by
NWS Milwaukee, WI

Counties Green Lake County, WI, Marquette County, WI

The radar

The Milwaukee radar (KMKX), 108 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WWUS43 KMKX 080251
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
851 PM CST MON MAR 7 2011

...LATE WINTER STORM MAY IMPACT TRAVEL EARLY WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

.LOW PRESSURE IS EXPECTED TO MOVE FROM EASTERN KANSAS TUESDAY
EVENING TO NORTHERN ILLINOIS WEDNESDAY AFTERNOON..THEN INTO LOWER
MICHIGAN WEDNESDAY EVENING. THIS TRACK HAS BECOME A LITTLE MORE
SOUTH IN THE LATEST FORECAST MODELS...AND A BAND OF HEAVY SNOW MAY
AFFECT AREAS NORTH OF THE DELLS TO NORTH OF BERLIN. AS A RESULT A
WINTER STORM WATCH HAS BEEN POSTED FOR MARQUETTE AND GREEN LAKE
COUNTIES.

WIZ046-047-081100-
/O.NEW.KMKX.WS.A.0003.110309T0900Z-110310T0000Z/
MARQUETTE-GREEN LAKE-
INCLUDING THE CITIES OF...MONTELLO...BERLIN
851 PM CST MON MAR 7 2011

...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY AFTERNOON. 

* TIMING...SNOW MAY BEGIN DURING THE WEDNESDAY EARLY MORNING
  HOURS...AND MAY BE MIXED AT TIMES WITH RAIN.

* SNOW ACCUMULATIONS...A WET 6 TO 8 INCHES MAY ACCUMULATE THROUGH
  THE DAY WEDNESDAY.

* WINDS...EAST WINDS 15 TO 25 MPH BECOMING NORTH

* IMPACTS...THE WET HEAVY SNOW MAY AFFECT TRAVEL WEDNESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

HENTZ
3 follow-up statements
952 
WWUS43 KMKX 080930
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 AM CST TUE MAR 8 2011

...LATE WINTER STORM MAY IMPACT TRAVEL LATE TONIGHT INTO WEDNESDAY
AFTERNOON...

.LOW PRESSURE IS EXPECTED TO MOVE FROM EASTERN KANSAS TODAY TO
NORTHERN ILLINOIS WEDNESDAY AFTERNOON...THEN INTO LOWER MICHIGAN
WEDNESDAY EVENING. THIS TRACK HAS BECOME A LITTLE MORE SOUTH IN
THE LATEST FORECAST MODELS...AND A BAND OF HEAVY SNOW MAY AFFECT
AREAS NORTH OF THE DELLS TO NORTH OF BERLIN. AS A RESULT A WINTER
STORM WATCH HAS BEEN POSTED FOR MARQUETTE AND GREEN LAKE COUNTIES.

WIZ046-047-081730-
/O.CON.KMKX.WS.A.0003.110309T0900Z-110310T0000Z/
MARQUETTE-GREEN LAKE-
INCLUDING THE CITIES OF...MONTELLO...BERLIN
330 AM CST TUE MAR 8 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON. 

* TIMING...SNOW MAY BEGIN DURING THE WEDNESDAY EARLY MORNING 
  HOURS...AND MAY BE MIXED AT TIMES WITH RAIN. 

* SNOW ACCUMULATIONS...A WET 5 TO 7 INCHES MAY ACCUMULATE THROUGH
  THE DAY WEDNESDAY.

* WINDS...EAST WINDS 15 TO 25 MPH BECOMING NORTH.

* IMPACTS...THE WET HEAVY SNOW MAY AFFECT TRAVEL WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
076 
WWUS43 KMKX 081722
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1122 AM CST TUE MAR 8 2011

...LATE WINTER STORM MAY IMPACT TRAVEL LATE TONIGHT INTO
WEDNESDAY AFTERNOON...

.LOW PRESSURE IS EXPECTED TO MOVE FROM THE SOUTHERN PLAINS TODAY
TO NORTHEAST ILLINOIS WEDNESDAY AFTERNOON...THEN INTO LOWER
MICHIGAN WEDNESDAY EVENING. THIS TRACK HAS BECOME A LITTLE MORE
SOUTH IN THE LATEST FORECAST MODELS...AND A BAND OF HEAVY SNOW MAY
AFFECT AREAS NORTH OF A WISCONSIN DELLS TO BERLIN LINE. 

AS A RESULT...A WINTER STORM WATCH CONTINUES FOR MARQUETTE AND
GREEN LAKE COUNTIES.

WIZ046-047-090130-
/O.CON.KMKX.WS.A.0003.110309T0900Z-110310T0000Z/
MARQUETTE-GREEN LAKE-
INCLUDING THE CITIES OF...MONTELLO...BERLIN
1122 AM CST TUE MAR 8 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON. 

* TIMING...SNOW SHOULD BEGIN DURING THE WEDNESDAY EARLY MORNING
  HOURS...AND MAY BE MIXED AT TIMES WITH RAIN. ALL SNOW IS
  EXPECTED BY SUNRISE WEDNESDAY...CONTINUING THROUGH THE DAY. 

* SNOW ACCUMULATIONS...A WET 5 TO 7 INCHES MAY ACCUMULATE THROUGH
  THE DAY WEDNESDAY.

* WINDS...NORTHEAST WINDS 15 TO 25 MPH...BECOMING NORTH TO
  NORTHWEST LATE WEDNESDAY.

* IMPACTS...THE WET HEAVY SNOW WILL AFFECT TRAVEL WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
WOOD/KUHLMAN
413 
WWUS43 KMKX 082135
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CST TUE MAR 8 2011

...WINTRY WEATHER TO AFFECT SOUTH CENTRAL AND SOUTHEAST WISCONSIN
TONIGHT AND WEDNESDAY...

.LOW PRESSURE IS EXPECTED TO MOVE FROM THE SOUTHERN PLAINS TO WEST
CENTRAL ILLINOIS TONIGHT...THEN THROUGH NORTHEAST ILLINOIS INTO
FAR SOUTHWEST LOWER MICHIGAN ON WEDNESDAY. THE LOW WILL THEN SHIFT
NORTHEAST WEDNESDAY NIGHT. THIS TRACK WILL BRING WINTRY MIX OF
PRECIPITATION TO PORTIONS OF SOUTH CENTRAL AND SOUTHEAST
WISCONSIN TONIGHT AND WEDNESDAY.

WIZ046-047-090545-
/O.UPG.KMKX.WS.A.0003.110309T0900Z-110310T0000Z/
/O.NEW.KMKX.WW.Y.0011.110309T0600Z-110310T0000Z/
MARQUETTE-GREEN LAKE-
INCLUDING THE CITIES OF...MONTELLO...BERLIN
335 PM CST TUE MAR 8 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 PM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

* TIMING...A RAIN AND SNOW MIX WILL BEGIN LATE THIS
  EVENING...BEFORE CHANGING TO ALL SNOW AFTER MIDNIGHT. SLEET MAY
  MIX IN WITH THE SNOW AT TIMES LATE TONIGHT. SNOW WILL CONTINUE
  THROUGH WEDNESDAY.

* SNOW ACCUMULATIONS...A WET 4 TO 5 INCHES IS EXPECTED AFTER
  MIDNIGHT THROUGH WEDNESDAY. ISOLATED 6 INCH AMOUNTS ARE POSSIBLE.

* WINDS...EAST WINDS 10 TO 20 MPH...BECOMING NORTHEAST LATE
  TONIGHT...THEN NORTHWEST LATE WEDNESDAY.

* IMPACTS...THE WET SNOW AND POSSIBLE SLEET WILL CAUSE SLIPPERY
  ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WIZ056-057-062-063-090545-
/O.NEW.KMKX.WW.Y.0011.110309T0900Z-110310T0000Z/
SAUK-COLUMBIA-IOWA-DANE-
INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS...
DODGEVILLE...MADISON
335 PM CST TUE MAR 8 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM TO
6 PM CST WEDNESDAY.

* TIMING...A RAIN AND SNOW MIX WILL BEGIN AFTER MIDNIGHT. IT WILL
  CHANGE TO ALL SNOW LATE TONIGHT NORTH OF A HILL POINT TO CAMBRIA
  LINE...WITH A RAIN AND SNOW MIX NORTH OF A DODGEVILLE TO MADISON
  LINE. THE MIX WILL CHANGE TO ALL SNOW BY MID MORNING
  WEDNESDAY...CONTINUING THROUGH THE DAY. SLEET MAY MIX IN WITH
  THE RAIN AND SNOW AT TIMES LATE TONIGHT AND EARLY WEDNESDAY.

* SNOW ACCUMULATIONS...A WET 2 TO 4 INCHES IS EXPECTED LATE
  TONIGHT THROUGH WEDNESDAY. ISOLATED 5 INCH AMOUNTS ARE POSSIBLE.

* WINDS...EAST WINDS 10 TO 20 MPH...BECOMING NORTHEAST LATE
  TONIGHT...THEN NORTHWEST LATE WEDNESDAY.

* IMPACTS...THE WET SNOW AND POSSIBLE SLEET WILL CAUSE SLIPPERY
  ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WIZ051-052-058-090545-
/O.NEW.KMKX.WW.Y.0011.110309T0900Z-110310T0000Z/
FOND DU LAC-SHEBOYGAN-DODGE-
INCLUDING THE CITIES OF...FOND DU LAC...SHEBOYGAN...BEAVER DAM
335 PM CST TUE MAR 8 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM TO
6 PM CST WEDNESDAY.

* TIMING...A RAIN AND SNOW MIX WILL BEGIN AFTER MIDNIGHT. IT WILL
  CHANGE TO ALL SNOW LATE TONIGHT NORTH OF A FOX LAKE TO PLYMOUTH
  LINE...WITH A RAIN AND SNOW MIX NORTH OF A REESEVILLE TO RANDOM
  LAKE LINE. THE MIX WILL CHANGE TO ALL SNOW BY MID MORNING
  WEDNESDAY...CONTINUING THROUGH THE DAY. SLEET MAY MIX IN WITH
  THE RAIN AND SNOW AT TIMES LATE TONIGHT AND EARLY WEDNESDAY.

* SNOW ACCUMULATIONS...A WET 2 TO 4 INCHES IS EXPECTED LATE
  TONIGHT THROUGH WEDNESDAY. ISOLATED 5 INCH AMOUNTS ARE POSSIBLE.

* WINDS...EAST WINDS 10 TO 20 MPH...BECOMING NORTHEAST LATE
  TONIGHT...THEN NORTHWEST LATE WEDNESDAY.

* IMPACTS...THE WET SNOW AND POSSIBLE SLEET WILL CAUSE SLIPPERY
  ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
WOOD/KUHLMAN

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this winter storm watch went out at Mar 7, 3:07 PM CST, 5 hours 44 minutes earlier.

Area forecast discussion, Mar 7, 3:07 PM CST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
307 PM CST MON MAR 7 2011

.VERY SHORT TERM...TONIGHT AND TUESDAY...FORECAST CONFIDENCE MEDIUM.

ISOLATED TO SCATTERED LIGHT SNOW SHOWERS SEEN ACROSS NORTHEAST
PORTIONS OF THE AREA...WITHIN MODEST WARM AIR ADVECTION PATTERN.
HOWEVER...THEY ARE HAVING TROUBLE REACHING THE GROUND DUE TO A DRY
LAYER BETWEEN 3000 TO AROUND 8000 FEET.

THE MODEST WARM AIR ADVECTION IS EXPECTED TO CONTINUE ACROSS THE
AREA TONIGHT AND TUESDAY. 500MB VORTICITY MAXIMUM OVER SOUTHWEST
MINNESOTA IS EXPECTED TO SHIFT EAST TONIGHT...CLIPPING THE NORTHWEST
AND FAR NORTHERN PORTIONS OF THE AREA. IN ADDITION...WEAK TO MODEST
850MB TO 700MB LAYER FRONTOGENESIS RESPONSE FIELDS CROSS THE AREA
TONIGHT. THESE WILL BATTLE THE DRY LAYER BETWEEN 3000 AND 8000 FEET
PER AREA RUC FORECAST SOUNDINGS THIS EVENING...BEFORE AIR COLUMN
MOISTENS UP AFTER MIDNIGHT WITH WARM AIR ADVECTION. SURFACE INVERTED
TROUGH ALSO LINGERS NORTHWEST OF THE AREA TONIGHT INTO TUESDAY.

GFS/NAM/ECMWF GENERATE VERY LIGHT AND SPOTTY QPF AT BEST ACROSS THE
AREA TONIGHT. LOCAL HIGH RESOLUTION MODELS SHOW VERY LIGHT AND
SPOTTY REFLECTIVITY...WITH THE HIGH RESOLUTION RAPID REFRESH MODEL
INDICATING AN AREA OF LIGHT QPF ACROSS THE FAR SOUTHERN COUNTIES
AROUND AND AFTER 05Z TUESDAY. GIVEN MODEST UPWARD VERTICAL MOTION
THROUGH TONIGHT...AND DRY LAYER THIS EVENING...WENT WITH SLIGHT
CHANCE POPS FOR LIGHT SNOW/SNOW SHOWERS. LOWS SHOULD ONLY DROP INTO
THE UPPER 20S WITH THE LOW CLOUDS LINGERING AND WARM AIR ADVECTION.

THE CEILINGS SHOULD SHIFT NORTHEAST OUT OF THE AREA TUESDAY
MORNING...ALLOWING FOR PARTLY SUNNY SKIES. APPROACH OF PRECIPITATION
SHIELD WITH LOW FROM THE SOUTHWEST TUESDAY AFTERNOON WILL BATTLE
DRIER AIR WITH EAST NORTHEAST WINDS OVER THE AREA. CUT BACK SLIGHT
CHANCE POPS TO THE FAR SOUTHWEST AND SOUTHERN COUNTIES DURING THE
AFTERNOON WITH THE DRY AIR IN PLACE. HIGHS IN THE LOWER TO MID 40S
ARE EXPECTED INLAND WITH WARM AIR ADVECTION...WITH 30S NEAR THE LAKE
WITH ONSHORE FLOW.

.SHORT TERM...TUESDAY NIGHT THROUGH THURSDAY NIGHT.

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...FORECAST CONFIDENCE MEDIUM.

ONSET OF PRECIPITATION APPEARS DELAYED IN RECENT MODEL RUNS BY 3-6
HOURS. EARLY ISENTROPIC PRECIPITATION TIED TO UPPER LEVEL DIVERGENCE
WITH COUPLED JET...WHICH DOES NOT SET UP OVER SRN WI UNTIL 06Z
WEDNESDAY AND LINGERS THRU 12Z WEDNESDAY BEFORE LIFTING NORTH WITH
LEFT EXIT REGION OF JET MAX. THOUGH ALL MODELS SHOW 700 MB LOW
REACHING ERN KS BY 00Z WED...12Z NAM MUCH DRIER THAN 12Z GFS/00Z
ECMWF INITIALLY AT 700 MB. WILL SPLIT TIMING DIFFERENCE AND REDUCE
POPS...ESPECIALLY IN THE NORTHEAST...BETWEEN 00Z AND 03Z WED...GO
CATEGORICAL BETWEEN 03Z AND 06Z WED IN SW HALF...AND LIKELY TO THE
NORTHEAST...THEN CATEGORICAL EVERYWHERE AFTER 06Z WED. MAY HAVE TO
ADJUST BACK IF SLOWER TREND CONTINUES.

12Z ECMWF HAS SHIFTED SURFACE LOW TRACK FARTHER SOUTH TAKING IT
ACROSS THE NRN IL AND THE SRN END OF LAKE MICHIGAN DURING THE DAY
WEDNESDAY ...WHICH COULD ALLOW COOLER AIR TO REMAIN OVER FAR NW
CWA...RAISING SNOW TOTALS THERE.  HOWEVER IT KEEPS 700 MB LOW TRACK
SIMILAR TO OTHER MODELS FROM ROUGHLY A PRAIRIE DU CHIEN TO MANITOWOC
LINE WEDNESDAY...SO WILL STAY ESSENTIALLY THE SAME WITH PCPN TYPES
AND AMOUNTS FROM PREVIOUS FORECAST.SOME ELEVATED INSTABILITY NOTED
ON SOUNDINGS MAY PRODUCE CONVECTIVE PRECIPITATION OVER SE WI ON NOSE
OF DRY SLOT THAT SLIPS BY JUST TO THE SOUTH OF WI...RAISING RAIN
TOTALS THERE.

LATEST SNOW TOTAL FORECAST PRODUCES 2-6 INCH SNOWS IN THE FAR NW
CWA...TAPERING OFF RAPIDLY TO THE SE. QPF TOTALS ACROSS THE SOUTH
BETWEEN 0.90 AND 1 INCH. WILL CONTINUE TO EMPHASIZE RIVER FLOODING
POTENTIAL IN THE SOUTH WITH ESF.

WITH PRECIPITATION AND SUBTLE SHIFT SOUTHWARD OF LOW TRACK WILL LEAN
TOWARD COOLER SIDE OF GUIDANCE FOR TEMPERATURES...WITH A NON-DIURNAL
TREND TUESDAY NIGHT...WITH LOWS AROUND MIDNIGHT...THEN STEADY OR
SLOWLY RISING.

THURSDAY AND THURSDAY NIGHT...FORECAST CONFIDENCE MEDIUM.

ALL PRECIPITATION COMES TO AN END WITH EVEN THE SLOWER MODELS TAKING
MID LEVEL TROUGH AXIS EAST OF STATE BY 12Z THURSDAY. OFFSHORE WINDS
MEAN NO LAKE-EFFECT POTENTIAL. WAS SOME CONCERN FOR SCATTERED
FLURRIES OR VERY LIGHT SNOW UNTIL WESTERN FLANK OF TROUGH MOVES OUT
EARLY IN THE EVENING...BUT SUBSIDENCE INVERSION KEEPS NEAR-SURFACE
INSTABILITY VERY SHALLOW WITH LITTLE MOISTURE SO WILL KEEP DRY.
UNDERCUT GUIDANCE A BIT WITH EXPECTED SHALLOW LOW STRATUS CLOUD
DECK. CLEARING AND LIGHT WINDS WITH SURFACE RIDGE OVERHEAD THURSDAY
NIGHT WILL DIP TEMPERATURES INTO THE TEENS NORTH WITH LOW TO MID 20S
SOUTH.

.LONG TERM...FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM.

RIDGING THROUGH THE DAY FRIDAY THEN PRECIPITATION CHANCES RISE WITH
A SHORT WAVE TROUGH FRIDAY LATE AFTERNOON AND FRIDAY NIGHT. A WARM
EVENT FOR US AS SURFACE LOW PASSES ACROSS NRN WI...WITH PCPN
LINGERING OVER THE EAST EARLY SATURDAY. DRY FOR THE REST OF THE
WEEKEND WITH WEAK RIDGING PASSING OVER REGION SATURDAY NIGHT THROUGH
SUNDAY NIGHT. SOME CONCERN WITH LAKE EFFECT WITH NORTH-NORTHEAST
WINDS FOR A TIME ON SUNDAY...BUT DELTA T/S UNFAVORABLE WITH LOW
EQUILIBRIUM HEIGHTS...SO ONLY SOME LAKE CLOUDS EXPECTED. NEXT CHANCE
FOR PRECIPITATION COMES SUNDAY NIGHT AND MONDAY WITH LONG WAVE
TROUGH IN BUSY NEAR-ZONAL PATTERN. MODELS TAKING SURFACE LOW ACROSS
ILLINOIS...BUT THICKNESSES RISE ON MONDAY SO NOT SUPPORTIVE OF ALL
SNOW THROUGH THE ENTIRE EVENT. ANOTHER ONE TO KEEP AN EYE ON.

&&

.AVIATION...EXPECT MVFR CEILINGS TO LINGER ACROSS TAF SITES THROUGH
TONIGHT. SOME IFR CEILINGS ARE POSSIBLE AT TIMES...BUT NOT CONFIDENT
ENOUGH TO MENTION IN TAFS. MAY SEE LIGHT SNOW/SNOW SHOWERS DURING
THE NIGHT AS WELL...BUT DID NOT MENTION IN TAFS DUE TO LOW
CONFIDENCE. NO ACCUMULATIONS ARE EXPECTED. MVFR FOG MAY OCCUR AT
KMSN AFTER 05Z TUESDAY WITH LIGHT WINDS AND MOIST NEAR SURFACE
LAYER.

CEILINGS SHOULD SCATTER OUT ACROSS TAF SITES BY 14Z TUESDAY...WITH
SCATTERED CLOUDS THROUGH THE REMAINDER OF THE DAY. EAST NORTHEAST
WINDS WILL INCREASE AFTER 18Z TUESDAY...WITH THE APPROACH OF STRONG
LOW PRESSURE TO THE SOUTHWEST.

&&

.MARINE...STRONG LOW PRESSURE WILL MOVE NORTHEAST TOWARD THE AREA
TUESDAY AND TUESDAY NIGHT...THEN ACROSS FAR SOUTHEAST WISCONSIN AND
NORTHERN ILLINOIS WEDNESDAY...BEFORE MOVING NORTHEAST WEDNESDAY
NIGHT AND THURSDAY.

BRISK ONSHORE WINDS WILL DEVELOP TUESDAY AFTERNOON INTO WEDNESDAY
MORNING. A LULL IN THE WINDS WILL OCCUR LATER WEDNESDAY MORNING INTO
MID AFTERNOON...BEFORE BRISK OFFSHORE WINDS KICK IN BY WEDNESDAY
EVENING...LASTING THROUGH THURSDAY INTO THURSDAY EVENING.

15 TO 25 KNOT WINDS ARE EXPECTED...WITH FREQUENT GUSTS TO 30 KNOTS
DURING THESE PERIODS. THESE WINDS WILL GENERATE HIGH WAVES OF UP TO
5 TO 9 FEET TUESDAY NIGHT INTO WEDNESDAY MORNING. A SMALL CRAFT
ADVISORY WILL BE NEEDED DURING THIS TIME. SOME 35 KNOT GALES ARE
POSSIBLE EARLY WEDNESDAY...AND AGAIN LATE WEDNESDAY NIGHT.

ANOTHER LOW PASSING NORTH OF THE AREA WILL BRING BRISK OFFSHORE
WINDS AND HIGH WAVES FRIDAY NIGHT THROUGH SATURDAY NIGHT. A SMALL
CRAFT ADVISORY MAY BE NEEDED.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...09/REM
VERY SHORT TERM/AVIATION/MARINE...08/WOOD
Hazardous weather outlook, Mar 7, 3:46 PM CST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 PM CST MON MAR 7 2011

WIZ046-047-051-052-056>060-062>072-082200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
346 PM CST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO AFFECT THE REGION
TUESDAY NIGHT AND WEDNESDAY. THIS SYSTEM WILL BRING RAIN AND SNOW TO
SOUTHERN WISCONSIN TUESDAY NIGHT INTO WEDNESDAY...WITH MODERATE SNOW
ACCUMULATIONS FROM NEAR THE DELLS TO NORTHWEST OF FOND DU LAC.

A PERIOD OF HEAVY RAIN MAY OCCUR TUESDAY NIGHT AND EARLY WEDNESDAY.
THE RAIN...ALONG WITH A CONTINUED SNOW MELT...WILL LIKELY PUSH
SEVERAL RIVERS ABOVE FLOOD STAGE BY THURSDAY.

.SPOTTER INFORMATION STATEMENT...

RAINFALL AND SNOWFALL REPORTS WOULD BE APPRECIATED TUESDAY NIGHT AND
WEDNESDAY.

LMZ643>646-082200-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
346 PM CST MON MAR 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

STRONG LOW PRESSURE...EXPECTED TO PASS THROUGH THE WESTERN GREAT
LAKES...WILL RESULT IN WINDS AND WAVES REACHING SMALL CRAFT ADVISORY
LEVELS LATER TUESDAY THROUGH WEDNESDAY NIGHT. SOME GUSTS TO NEAR
GALE FORCE ARE POSSIBLE EARLY WEDNESDAY...AND AGAIN WEDNESDAY
NIGHT.

BRISK WINDS AND HIGH WAVES ARE POSSIBLE FRIDAY NIGHT AND
SATURDAY...AS ANOTHER LOW CROSSES THE REGION.

REM
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 3:32 AM CSTSmall Craft AdvisoryMKX65 hr
Mar 8, 3:35 PM CSTWinter Weather AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 9 more21 hr

Nearby

Winter Storm Watches in Wisconsin, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.